Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Crestor with Kaletra (PI)
Nov 28, 2008

Hello, my physician prescribed Crestor ever since I started Kaletra, my chol and tryg really jumped. I am not over weight and get plenty of exercise.

I was on the Crestor site and it said that Kaletra and Crestor are not to be taken together... Why would my physician prescribe Crestor to me if they dont mix well together? I have been on pravachol in the past and have not had any issues with it but I never took it with Kaletra.. Should I be concerned about any side effects or call my doctor and explain my concerns? Do you know of any bay interactions with Kaletra and Crestor?

Thank you!

Danny

Response from Mr. Vergel

Dr Jennifer Kiser from the University of Colorado recently found that Kaletra had a significant impact on Crestor blood levels. The total area under the curve of Crestor drug level was two times higher when Kaletra was taken with Crestor, compared with values when Crestor was taken alone. The peak dose of Crestor, which can impact side effects, was nearly five times higher when the two drugs were taken together. The patients in her study did not show considerable side effects during the study time, but this is of concern to some clinicians.

Talk to your doctor about this to discuss other options for lipid lowering, including other statin medications, omega 3 oils, Niacin, exercise, or switching to HIV medications that may be more lipid friendly.

Nelson



Previous
Viral Immune Stimulator
Next
end stages of aids?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement